MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Codes Difficult to Open or Close (2921); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer (vs) instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint of ¿failed during procedure.¿ failure analysis found the primary failure of a dislodged blade to be related to the customer reported complaint.The instrument was found to have a dislodged blade.Visual inspection showed that the blade was exposed outside of the blade garage 0.620".No conductor wire damage or snake wrist damage was found.There was no bio debris found at the instrument tip.A review of the remotefe log showed 1 blade exposed failure.The instrument was placed on an in-house system, and it failed the self-check during initialization, likely due to the dislodged blade observed.The root cause of the ¿dislodged instrument blades¿ is most commonly caused by mishandling/misuse.The instrument was found to have stuck grip tips.The grip tips were not able to open when the inputs were manually articulated.The root cause of this failure is due to mishandling/misuse.The instrument was also found to have scratch marks/abrasions on the grip tips.The root cause of this failure is due to mishandling/misuse.The instrument was transferred to advanced failure analysis (afa) for further review.Afa confirmed the above findings.The grip tips were stuck slightly open, with the blade exposed between them.The instrument back end was inspected, and no damage was found to the gears or grip input components.Additionally, all of the gears were fully secured on their respective shafts.During inspection, the jaws "popped," and the grip function was returned.The instrument backend was then disassembled, and no damage was found on the surface of the planetary, clutch, or clamping gears.At the distal end, the overmold nut and screw drive were fully functional.Once the grip function returned, the components operated smoothly and could not be made to slip.As the customer reported symptom disappeared mid-investigation, the root cause could not be determined.However, the above evidence suggests one of the drive components was stuck and became dislodged during investigation.A review of the logs showed the vs instrument (part #410322-05 / lot #m90200219-491) was last used on (b)(6) 2020 during this reported procedure with system (b)(4).The vs instrument is a single-use device.In addition, a review of the site's complaint history identified no other complaints related to the vs instrument.No image or video clip for the reported event was submitted to isi for review.This complaint is being reported due to the following conclusion: the vs instrument was unable to unclamp.Although there was no patient injury reported, the failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the vessel sealer (vs) instrument failed.The customer replaced the vs instrument with a back-up instrument of the same kind and completed the procedure with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11775456
Report Number2955842-2021-10478
Device Sequence Number19720298
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M90200219
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM90200219-491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1